Alert archive / Ohio / Areal Flood Advisories in 2011
Areal Flood Advisory 113, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at Sep 26, 2011, 2:59 PM EDT for Hancock County, Seneca County, Wyandot County, Ohio. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2011, 2:59 PM EDT (18:59 UTC)
- Expired
- Sep 26, 2011, 8:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Hancock County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 135 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Sep 26, 1:52 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 26, 1:52 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 152 PM EDT MON SEP 26 2011 .SYNOPSIS... A CUT OFF UPPER LOW OVER THE MIDWEST WILL REMAIN NEARLY STATIONARY EARLY IN THE WEEK...THEN LIFT OUT TO THE NORTHEAST. A COLD FRONT FROM THE NORTHWEST WILL CROSS THE AREA THURSDAY FOLLOWED BY A TROUGH FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SPC HAS ADDED EASTERN OHIO TO THE SLIGHT RISK AREA. THIS SEEMS REASONABLE GIVEN TEMPS ALREADY CLOSE TO 80 DEGREES IN SOME SPOTS. HAVE ADDED A SEVERE MENTION TO THE FORECAST AND BUMPED TEMPS UP A LITTLE IN THE EAST. BACKED OFF ON PRECIP CHANCES IN THE FAR WEST OTHERWISE ONLY MINOR CHANGES. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... AS WAS TALKED ABOUT IN THE NEAR TERM...OCCLUDED FRONT WILL CONTINUE SLOW EASTWARD PROGRESSION ACROSS THE AREA AND WILL HAVE SHOWERS ALONG WITH IT. WE START TO GET SOME COOLER AIR INTO THE AREA...AND HAVE TEMPS CLOSE TO GUIDANCE...AROUND 50 WEST AND NEAR 60 EAST. BOTH THE UPPER LEVEL LOW AND THE SURFACE REFLECTION...DUMBBELL OVER THE SOUTHERN LAKE MICHIGAN REGION...NOT GETTING A KICK OUT UNTIL WEDNESDAY. A DECENT DRY SLOT IS SHOWN FOR TUESDAY...HAVE RELATIVELY LOW PRECIP CHANCES. WEDNESDAY WHEN THE UPPER LOW MOVES TO LAKE ERIE/SOUTHERN ONTARIO CANADA...BRING THOSE PRECIP CHANCES BACK UP AGAIN. HIGH TEMPERATURES THESE DAYS AND RESIDE IN THE UPPER 60S...CLOSE TO 70. LATER THURSDAY THE KICKER SYSTEM...A PROGRESSIVE CLOSED LOW...WILL MOVE ACROSS THE NORTHERN LAKES AND TAKE A COLD FRONT ACROSS THE LOCAL AREA...BRINGING AT LEAST SCATTERED SHOWERS. SIMILAR TEMPS TO PREVIOUS DAYS. THE COOLER TEMPS WILL COME FRIDAY. && .LONG TERM /FRIDAY THROUGH SUNDAY/... THE LONG TERM FORECAST BEGINS WITH ANOTHER CLOSED UPPER LOW OVER THE GREAT LAKES HOWEVER THIS ONE WILL CONTINUE MOVING EAST OUT OF THE AREA BY SUNDAY. AT THE SURFACE...COOL CANADIAN HIGH PRESSURE WILL BE CENTERED OVER THE NORTHERN PLAINS AND SOUTH CENTRAL CANADA. THIS WILL FORCE CHILLY AIR INTO THE REGION WITH THE COLDEST AIR OVER THE AREA ON SATURDAY. WILL HAVE CHANCE POPS FRIDAY WITH THE UPPER LOW OVER THE AREA. THE GFS ALSO SHOWS AN IMPULSE MOVING ACROSS THE AREA THAT WILL LIKELY SQUEEZE OUT SHOWERS. WILL CONTINUE WITH SHOWERS SE OF THE LAKE FRIDAY NIGHT AND EARLY SATURDAY. DRY AFTER THAT. MODELS ARE FAIRLY CLOSE 12Z SATURDAY WITH THE GFS SHOWING -4C AT 850MB WHILE THE ECMWF SHOWS -2C OVER THE AREA. WARMING AND DRYING BEGIN IN ERNEST SATURDAY NIGHT AND SUNDAY. A PEAK FURTHER INTO THE FUTURE SUGGESTS A FEW DAYS EARLY NEXT WEEK OF NEAR TO ABOVE NORMAL TEMPS AND CLEAR TO PC SKIES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... OCCLUDED FRONTAL BOUNDARY NEAR A SANDUSKY TO MFD TO CMH LINE. FRONT WILL MOVE NOT MOVE EAST OF THE AREA UNTIL NEAR MIDNIGHT LOCAL. SHOWERS AHEAD OF THE FRONT WILL MOVE SLOWLY EAST ACROSS THE AREA THIS EVENING. SPC HAS ALL OF NE OH IN A SLIGHT RISK THIS AFTERNOON AND EVENING. CURRENTLY CAPES APPROACHING 1000 J/KG OVER NE OHIO NOW. DO EXPECT TSRA TO DEVELOP THIS AFTERNOON WITH SOME OF THE TSRA HAVING THE POTENTIAL TO BECOME STRONG TO SEVERE. CONFIDENCE LOW THAT IT WILL BE A WIDESPREAD EVENT. NOT SURE OF PRECISE TIMING OF THE TSRA SO JUST WENT VCTS FOR CLE...CAK AND YNG. EXPECT STRATUS AND FOG TO DEVELOP OVERNIGHT. DO NOT EXPECT WIDESPREAD DENSE FOG AS CLOUD COVER SHOULD HOLD IN THROUGH THE NIGHT. OUTLOOK...NON-VFR AT TIMES TUESDAY FOR WEST HALF. TUESDAY NIGHT THROUGH FRIDAY FOR ENTIRE AREA AS LOW PRESSURE SYSTEM NEAR CHICAGO MOVES ACROSS THE AREA.. && .MARINE... SAME LOW TO OUR WEST FORCING SOUTHEAST TO EAST WINDS ON THE LAKE TODAY. AN OCCLUDED FRONT WILL MOVE ACROSS THE LAKE LATE TODAY TURNING WINDS SOUTHWEST LATE TODAY AND TONIGHT. TUESDAY EXPECT SOUTH TO EAST FLOW ON THE LAKE ONCE AGAIN WITH THE LOW STILL IN ILLINOIS. WIND SPEEDS WILL BE GENERALLY 10 TO 20 KNOTS TODAY AND THEN AROUND 10 TO 15 KNOTS THROUGH TUESDAY NIGHT AND WEDNESDAY. HEADLINES LIKELY THURSDAY AND FRIDAY. WINDS WILL INCREASE TO 30 KNOTS FROM THE WEST WITH GALES POSSIBLE AS A STRONG COLD FRONT MOVES ACROSS THE LAKE. WINDS WILL TURN NORTHWEST BEHIND THE FRONT ON FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...KUBINA SHORT TERM...OUDEMAN LONG TERM...TK AVIATION...DJB MARINE...TK
Hazardous weather outlook, Sep 26, 12:39 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1239 PM EDT MON SEP 26 2011 OHZ011>014-020>023-029>033-037-038-047-089-PAZ001>003-271645- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1239 PM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN NORTHEAST OHIO. THE MAIN THREAT WILL BE FROM DAMAGING WINDS. THERE IS ALSO A SMALL CHANCE FOR TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-OHZ003-006>010-017>019-027-028-036-271645- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- MARION- 1239 PM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:55 AM EDT | Areal Flood Warning | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood and 1 more | 6 hr |
| Sep 26, 9:18 AM EDT | River Flood Warning | CLE | Hancock | 19 hr |
| Sep 26, 10:17 AM EDT | Areal Flood Advisory | CLE | Crawford, Marion, Morrow, Richland | 6 hr |
| Sep 26, 11:25 AM EDT | River Flood Warning | CLE | Hancock | 57 hr |
| Sep 26, 2:45 PM EDT | River Flood Warning | CLE | Marion | 54 hr |
| Sep 26, 3:46 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Medina | 3 hr |
| Sep 26, 6:16 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
Nearby
Areal Flood Advisories in Ohio, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.